Alert archive / Kentucky / Areal Flood Warnings in 2015

Areal Flood Warning 21, NWS Jackson, KY

April 3, 20155 counties in Kentucky

NWS Jackson, KY issued this areal flood warning at Apr 3, 2015, 3:35 PM EDT for 5 counties in Kentucky. It was in force for 17 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2015, 3:35 PM EDT (19:35 UTC)
Expired
Apr 4, 2015, 9:00 AM EDT
In force
17 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Elliott County, KY, Johnson County, KY, Magoffin County, KY, Martin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 60 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 6:08 PM EDTFLASH FLOODBruin, KYHWY 7 BECOMING IMPASSABLE DUE TO FLASH FLOODING.
Apr 3, 7:30 PM EDTFLOODMoon, KYPAINT CREEK HAS RISEN CONSIDERABLY IN LAST 20 MINUTES. CURRENTLY THE CREEK SWIFTLY MOVING ACROSS THE PROPERTY, AND IS BLOCKING ACCESS TO THE HOME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
-55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

484 
WGUS43 KJKL 031935
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT FRI APR 3 2015

KYC063-115-153-159-175-040130-
/O.NEW.KJKL.FA.W.0021.150403T1935Z-150404T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
335 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  EASTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 930 PM EDT FRIDAY

* AT 325 PM EDT...THE PUBLIC REPORTED FLOODING IN THE DENVER AREA 
  ALONG THE LEFT FORK OF MIDDLE CREEK IN JOHNSON COUNTY. RUNOFF FROM 
  PREVIOUS HEAVY RAINFALL WILL CONTINUE TO MAKE ITS WAY INTO LARGER 
  CREEKS AND STREAMS...CAUSING FLOODING...PARTICULARLY IN LOW LYING 
  AREAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FILL 
  BACK IN LATER THIS AFTERNOON INTO THIS EVENING. RAINFALL AMOUNTS 
  COULD EXCEED AN INCH IN PLACES...ESPECIALLY IF THUNDERSTORMS PASS 
  REPEATEDLY ACROSS THE SAME LOCATIONS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAINTSVILLE...SALYERSVILLE...INEZ...SANDY HOOK...MASON...
  WARFIELD...BROWNLOW...STAFFORDSVILLE...WHITE OAK...BRADBURY...
  THREEFORKS...PERLIE...KERZ...BETHANNA...QUOD...EVER...BRUIN...
  LENOX...BALLOT AND ELSIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3818 8305 3821 8301 3816 8291 3811 8289
      3800 8302 3796 8300 3800 8293 3788 8262
      3795 8258 3794 8250 3781 8240 3776 8231
      3772 8241 3767 8240 3775 8275 3770 8290
      3772 8325 3825 8320 3827 8318

$$

GEOGERIAN
2 follow-up statements
730 
WGUS43 KJKL 040055
FLWJKL

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
855 PM EDT FRI APR 3 2015

KYC063-115-153-159-175-041330-
/O.EXT.KJKL.FA.W.0021.000000T0000Z-150404T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
855 PM EDT FRI APR 3 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS EXTENDED THE

* FLOOD WARNING FOR...
  JOHNSON COUNTY IN NORTHEASTERN KENTUCKY...
  MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
  EASTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
  ELLIOTT COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 930 AM EDT SATURDAY

* AT 852 PM EDT...A LINE OF SHOWERS AND THUNDERSTORMS CONTAINING 
  HEAVY RAINFALL WAS MOVING ACROSS THE WARNED AREA. EXCESSIVE RUNOFF 
  WILL CONTINUE TO CAUSE FLOODING ALONG STREAMS AND CREEKS THROUGH 
  THE OVERNIGHT HOURS. 

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  PAINTSVILLE...SALYERSVILLE...INEZ...SANDY HOOK...MASON...
  WARFIELD...BROWNLOW...STAFFORDSVILLE...WHITE OAK...BRADBURY...
  THREEFORKS...PERLIE...KERZ...BETHANNA...QUOD...EVER...BRUIN...
  LENOX...BALLOT AND ELSIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3818 8305 3821 8301 3816 8291 3811 8289
      3800 8302 3796 8300 3800 8293 3788 8262
      3795 8258 3794 8250 3781 8240 3776 8231
      3772 8241 3767 8240 3775 8275 3770 8290
      3772 8325 3825 8320 3827 8318

$$

GEOGERIAN
452 
WGUS83 KJKL 041300
FLSJKL

FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
900 AM EDT SAT APR 4 2015

KYC063-115-153-159-175-041309-
/O.CAN.KJKL.FA.W.0021.000000T0000Z-150404T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-MARTIN KY-MORGAN KY-ELLIOTT KY-MAGOFFIN KY-
900 AM EDT SAT APR 4 2015

...THE FLOOD WARNING FOR JOHNSON...MARTIN...EASTERN MORGAN...ELLIOTT
AND NORTHERN MAGOFFIN COUNTIES IS CANCELLED...

FLOOD WATERS ARE RECEDING...AND ARE NO LONGER EXPECTED TO POSE A 
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD 
CLOSURES.

LAT...LON 3818 8305 3821 8301 3816 8291 3811 8289
      3800 8302 3796 8300 3800 8293 3788 8262
      3795 8258 3794 8250 3781 8240 3776 8231
      3772 8241 3767 8240 3775 8275 3770 8290
      3772 8325 3825 8320 3827 8318

$$

KAS

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this areal flood warning went out at Apr 3, 1:47 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 3, 1:47 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI APR 3 2015

.UPDATE...
ISSUED AT 147 PM EDT FRI APR 3 2015

...SEVERE WEATHER THREAT AND FLASH FLOOD THREAT SHIFTS TO LATE
AFTERNOON AND EVENING...

MCV IS CURRENTLY MOVING ACROSS THE AREA...WITH CIRCULATION CENTER
APPARENT ON RADAR IN THE LONDON KY AREA. FORTUNATELY THIS SYSTEM
CONTINUED THE WEAKENING TREND NOTE IN THE LATE MORNING UPDATE TO
THE AREA FORECAST DISCUSSION. CONVECTION DEVELOPING ALONG AN
OUTFLOW BOUNDARY ASSOCIATED WITH THIS FEATURE IS ORIENTED ALONG
THE TN KY BORDER...SOUTH OF WHERE THE HEAVY RAIN FELL EARLIER
TODAY.

HOWEVER ATTENTION IS NOW FOCUSED ON THE STRONG CONVECTION
DEVELOPING IN WESTERN KY IN THE RECENTLY ISSUED TORNADO WATCH.
BASED ON CURRENT TRENDS AND LATEST SHORT RANGE GUIDANCE EXPECT THE
SEVERE THREAT AND FLASH FLOOD THREAT TO OCCUR BEGINNING AROUND 6
PM.

UPDATE ISSUED AT 1117 AM EDT FRI APR 3 2015

...ADDITIONAL FLASH FLOODING LIKELY THIS AFTERNOON...

NO SIGNIFICANT CHANGES...OTHER THAN TO HOURLY FORECASTS...OCCURRED
WITH AN NDFD UPDATE EARLIER THIS MORNING. WILL ALSO BE UPDATING
NDFD WITH LATEST OBSERVATIONAL TRENDS AGAIN SHORTLY...BUT NO
OVERALL CHANGE TO MAIN FORECAST FOR TODAY.

REMNANTS OF OVERNIGHT MCS WILL BE EXITING THE EASTERN END OF THE
FORECAST AREA AROUND 17Z. SATELLITE AND RADAR TRENDS INDICATE THE
NEXT MCS NOW OVER WESTERN KY IS WEAKENING...BUT IT WILL BE MOVING
INTO THE WESTERN PART OF THE FORECAST AREA ABOUT 17Z JUST AS THE
OTHER MCS IS EXITING THE EASTERN SIDE OF THE FORECAST AREA. AM
VERY CONCERNED THAT INSTABILITY WILL INCREASE ACROSS OUR AREA
AGAIN THIS AFTERNOON...AND THIS IDEA IS SUPPORTED BY LATEST SHORT
RANGE MODEL GUIDANCE. EXPECT TO SEE AN INCREASE IN CONVECTION AND
RAINFALL RATES ESPECIALLY AFTER 3 PM.

A SIGNIFICANT FLASH FLOOD THREAT EXISTS AGAIN THIS
AFTERNOON...ESPECIALLY OVER THE CENTRAL PART OF THE FORECAST AREA
WHERE RAINFALL LAST NIGHT INTO THIS MORNING OF 3 TO 4 INCHES
OCCURRED FROM ESTILL AND POWELL COUNTY EASTWARD ACROSS BREATHITT
AND INTO SOUTHERN FLOYD COUNTY. THE SEVERE THREAT WILL INCREASE
SIGNIFICANTLY LATE THIS AFTERNOON INTO THE EVENING AS WELL. PLEASE
REFER TO THE EXCELLENT MESOSCALE PRECIPITATION DISCUSSION ISSUED
BY WPC AT 1056 AM EDT THAT FOCUSES ON THE HEAVY RAIN THREAT FOR
THIS AFTERNOON.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 458 AM EDT FRI APR 3 2015

CONVECTIVE HEAVY RAIN EVENT IS ONGOING EARLY THIS MORNING...WITH
A TRAINING MCS LAYING WEST/EAST ACROSS THE MIDDLE OF THE FORECAST
AREA. THE WAVY LINE EXTENDS ALL THE WAY PAST THE MISSISSIPPI RIVER.
THIS SYSTEM IS EXPECTED TO PERSIST INTO THE DAYLIGHT HOURS AND
THEN DISSIPATE AND MOVE OUT TO THE EAST IN THE MORNING.

THE FRONTAL BOUNDARY RESPONSIBLE FOR THE PRECIP WILL REMAIN NEARLY
STATIONARY NEAR THE NORTHERN PORTION OF THE JKL FORECAST AREA
TODAY. A WAVE OF LOW PRESSURE OVER OKLAHOMA EARLY THIS MORNING
WILL TRAVEL ALONG THE FRONT AND LEAD TO MORE THUNDERSTORMS TODAY.
SHEAR WILL BE FAVORABLE FOR ORGANIZED/SEVERE STORMS. OUR DEGREE OF
DESTABILIZATION WILL PLAY A ROLE IN HOW BAD THE STORMS GET. THE
ATMOSPHERE WILL ALSO REMAIN VERY MOIST. RAPID FLOW WILL KEEP THE
STORMS MOVING ALONG...BUT IF TRAINING/REPEATING CELLS
OCCUR...FLOODING WILL STILL BE A THREAT...AND THE FFA WILL BE
CONTINUED.

THE LOW WILL PASS BY TO OUR NORTH AND IT WILL SEND A TRAILING COLD
FRONT THROUGH OUR AREA TONIGHT. OUR HEAVY RAIN AND SEVERE WEATHER
THREAT WILL END WITH FRONTAL PASSAGE. SKIES WILL THEN CLEAR ON
SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 325 AM EDT FRI APR 3 2015

AFTER AN EXITING SHORTWAVE...THE OHIO RIVER VALLEY WILL FIND ITSELF
IN A MORE ZONAL FLOW PATTERN ALOFT...WITH SLOWLY BUILDING HEIGHTS
THROUGH THE DAY SUNDAY AND SURFACE HIGH PRESSURE TAKING HOLD.
SATURDAY NIGHT INTO SUNDAY MORNING...SKIES SHOULD CLEAR OUT
COMPLETELY AND WINDS DIE DOWN...ALLOWING FOR MAXIMUM LOSS OF DAYTIME
HEATING. OVERNIGHT TEMPERATURES LEADING INTO SUNDAY MORNING WILL
LIKELY DROP INTO THE LOW 30S IN MANY LOCATIONS...WITH SOME OF THE
DEEPER VALLEYS POSSIBLY SEEING SOME UPPER 20S. AGREE WITH PREVIOUS
FORECAST THAT THERE COULD BE SOME FROST CONCERNS OVERNIGHT/EARLY
SUNDAY MORNING. TO CONTRAST THAT...WINDS NEAR THE SURFACE DURING THE
DAY SUNDAY WILL SHIFT TO A MORE SRLY DIRECTION...WHICH MIXED WITH A
LARGE AMOUNT OF SOLAR RADIATION UNDER MOSTLY SUNNY SKIES...WILL LET
TEMPS REBOUND BACK INTO THE MID AND UPPER 60S.

BY SUNDAY NIGHT...A SHORTWAVE PASSING TO OUR SOUTH WILL ALLOW FOR
ENERGY TO TAP INTO THIS WARM MOIST FLOW COMING IN FROM THE GULF
STATES...CREATING WIDESPREAD PRECIP CHANCES ACROSS THE GULF STATES.
EXPECT RAIN CHANCES TO THEN SPREAD NORTHWARD AND INTO OUR CWA...
AIDED BY A STATIONARY FRONTAL BOUNDARY THAT HAS SET UP NORTH OF
THE REGION. AS THIS BOUNDARY REMAINS IN PLACE THROUGH MUCH OF THE
WEEK...EXPECT RAIN AND THUNDERSTORM CHANCES TO CONTINUE THROUGH
THE REST OF THE FORECAST PERIOD ACROSS MUCH OF THE EASTERN CONUS.
WHILE MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON THIS FEATURE AND
RAIN CHANCES...WILL CONTINUE TO LEAN ON A MODEL BLEND FOR EXACT
TIMING AND QPF AMOUNTS THIS FAR OUT IN THE FORECAST. MORE THAN
LIKELY...IT WILL NOT RAIN CONTINUOUSLY THROUGH THIS PERIOD...BUT
THERE IS A GOOD LIKELIHOOD WE WILL SEE SEVERAL WET PERIODS FROM
MONDAY ON. MEANWHILE ZONAL FLOW WILL KEEP TEMPS MILD AFTER MONDAY
AS WELL. AND AS SOUTHERLY WINDS PERSIST...EXPECT TEMPERATURES TO
INCREASE EACH DAY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 147 PM EDT FRI APR 3 2015

ANOTHER AREA OF SHOWERS AND A FEW THUNDERSTORMS IS MOVING ACROSS
THE FORECAST AREA EARLY THIS AFTERNOON. AFTER THIS PASSES THERE
WILL BE A SEVERAL HOUR PERIOD OF VFR CONDITIONS..BUT WITH GUSTY
SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KNOTS OCCURRING. STRONGER
THUNDERSTORMS DEVELOPING IN WESTERN KY AHEAD OF A COLD FRONT WILL
MOVE EAST AND AFFECT ALL TAF SITES EARLY THIS EVENING...GENERALLY
AFTER 22Z. WITH THE PASSAGE OF THE STORMS WINDS WILL SHIFT TO THE
NW. ALSO...AFTER THE STORMS PASS CEILINGS ARE EXPECTED TO
GRADUALLY LOWER WITH MVFR TO IFR CEILINGS PREVAILING DURING THE
OVERNIGHT PERIOD. HIGH PRESSURE WILL BUILD INTO KY ON SATURDAY
BRINING CLEARING SKIES AND LIGHTER WINDS. ONCE THE LOW CLOUDS
BREAK UP SATURDAY MORNING VFR CONDITIONS WILL PREVAIL THROUGH THE
REST OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM EDT THIS EVENING FOR KYZ044-
050>052-058>060-068-069-079-080-083>086-104-106>117-119-120.

&&

UPDATE...SBH
SHORT TERM...HAL
LONG TERM...JMW
AVIATION...SBH
Hazardous weather outlook, Apr 3, 8:02 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
802 AM EDT FRI APR 3 2015

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
120-041100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-ELLIOTT-MORGAN-
JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-
CLAY-LESLIE-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...
BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
802 AM EDT FRI APR 3 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST
INTENSE STORMS MAY CONTAIN HAIL AND DAMAGING WINDS. HEAVY RAINFALL
IS ALSO ANTICIPATED...WHICH COULD LEAD TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF FLOODING...
HAIL...OR DAMAGING WIND TODAY AND TONIGHT.

KYZ087-088-118-041100-
BELL-HARLAN-LETCHER-
INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND...
HARLAN...JENKINS...WHITESBURG
802 AM EDT FRI APR 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY INTO THIS EVENING. THE MOST
INTENSE STORMS MAY CONTAIN HAIL...DAMAGING WINDS...AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A POSSIBILITY OF FROST AND FREEZING TEMPERATURES LATE
SATURDAY NIGHT INTO EARLY SUNDAY MORNING.

THUNDERSTORMS WILL BE POSSIBLE FROM MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL OR
DAMAGING WIND TODAY AND TONIGHT.

HAL

In the hours before

Local storm report, Apr 3, 1:41 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
141 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     FLOOD            2 W ROUSSEAU            37.59N 83.27W
04/03/2015                   BREATHITT          KY   PUBLIC

            MEATSCAFFOLD ROAD UNDERWATER AND IMPASSABLE. ALSO
            MUDSLIDE BLOCKING ON LANE OF HWY 30E. REPORT FROM
            FACEBOOK.

&&

ABE
Local storm report, Apr 3, 1:47 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
147 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     FLOOD            MINNIE                  37.47N 82.75W
04/03/2015                   FLOYD              KY   LAW ENFORCEMENT

            WATER FROM LEFT FORK OF BEAVER CREEK OVER THE MINNIE
            BRIDGE OFF HIGHWAY 122.

&&

ABE
Local storm report, Apr 3, 2:08 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
208 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 PM     FLOOD            BOWEN                   37.84N 83.77W
04/03/2015                   POWELL             KY   TRAINED SPOTTER

            HWY 15 HAS A FOOT OF STANDING WATER OVER IT AND HWY 613
            NOW HAS AROUND FIVE FEET OF WATER OVER IT.

&&

ABE
Local storm report, Apr 3, 3:18 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
318 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 AM     FLOOD            6 WSW OWINGSVILLE       38.10N 83.86W
04/03/2015                   MONTGOMERY         KY   PUBLIC

            CREEK/STREAM OUT OF BANKS. PONDING ON AREA ROADWAYS.

&&

TBREWER
Local storm report, Apr 3, 3:26 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     FLASH FLOOD      1 N IRVINE              37.71N 83.97W
04/03/2015                   ESTILL             KY   EMERGENCY MNGR

            FLOODING WITH WATER IN THE GYM OF ESTILL SPRINGS
            ELEMENTARY SCHOOL. ALSO THE FOLLOWING ROADS WERE AFFECTED
            BY FLOODING COW CREEK ROAD, MILLERS CREEK ROAD, KIRKLAND
            AVE, WHITE OAK ROAD AT SUNRISE, MCKEE ROAD AT THE 9 MILE
            MARKER, WINCHESTER ROAD AT PATRICKS GROCERY, WINCHESTER
            ROAD AT DRY RIDGE, WALLING ROAD, AND REDLICK ROAD.

&&

TBREWER
Local storm report, Apr 3, 3:27 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT FRI APR 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     DEBRIS FLOW      1 N IRVINE              37.71N 83.97W
04/03/2015                   ESTILL             KY   EMERGENCY MNGR

            MUDSLIDE AT BARNES MOUNTAIN ROAD.

&&

TBREWER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 2:05 AM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan25 min
Apr 3, 2:27 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Powell, Rowan3 hr
Apr 3, 2:41 AM EDTSpecial Weather StatementJKLBath, Elliott, Lee, Menifee, Montgomery, Morgan and 3 more34 min
Apr 3, 3:07 AM EDTAreal Flood AdvisoryJKLElliott, Estill, Jackson, Lee, Menifee, Morgan and 3 more3 hr
Apr 3, 3:20 AM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin, Wolfe40 min
Apr 3, 4:01 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Johnson, Knott, Lee, Magoffin and 5 more3 hr
Apr 3, 4:43 AM EDTFlash Flood WarningJKLEstill, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 5:52 AM EDTAreal Flood AdvisoryJKLEstill, Lee, Menifee, Montgomery, Powell, Wolfe3 hr
Apr 3, 6:39 AM EDTFlash Flood WarningJKLBreathitt, Estill, Lee, Wolfe4 hr
Apr 3, 7:06 AM EDTAreal Flood AdvisoryJKLBreathitt, Floyd, Knott, Lee, Magoffin, Morgan and 3 more3 hr
Apr 3, 7:18 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Menifee, Montgomery, Rowan3 hr
Apr 3, 7:21 AM EDTFlash Flood WarningJKLFleming3 hr
Apr 3, 7:35 AM EDTFlash Flood WarningJKLBreathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more3 hr
Apr 3, 7:40 AM EDTFlash Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 4 more5 hr
Apr 3, 7:47 AM EDTFlash Flood WarningJKLBath, Elliott, Estill, Menifee, Montgomery, Morgan and 3 more3 hr
Apr 3, 8:16 AM EDTRiver Flood AdvisoryJKLEstill, Powell48 hr
Apr 3, 9:08 AM EDTAreal Flood WarningJKLElliott, Johnson, Magoffin, Martin, Morgan, Pike3 hr
Apr 3, 9:09 AM EDTRiver Flood WarningJKLEstill, Powell54 hr
Apr 3, 9:28 AM EDTRiver Flood WarningJKLEstill57 hr
Apr 3, 9:31 AM EDTRiver Flood WarningJKLLee30 hr
Apr 3, 10:07 AM EDTAreal Flood WarningJKLBath, Elliott, Estill, Fleming, Lee, Menifee and 5 more24 hr
Apr 3, 10:11 AM EDTAreal Flood WarningJKLBreathitt, Estill, Jackson, Lee, Owsley, Pulaski and 2 more23 hr
Apr 3, 12:17 PM EDTAreal Flood WarningJKLBreathitt, Floyd, Knott, Magoffin, Pike21 hr
Apr 3, 2:41 PM EDTRiver Flood AdvisoryJKLMagoffin9 hr
Apr 3, 4:39 PM EDTFlash Flood WarningJKLBath, Elliott, Fleming, Montgomery, Rowan7 hr
Apr 3, 4:39 PM EDTSpecial Weather StatementJKLBath, Elliott, Montgomery, Rowan51 min
Apr 3, 4:48 PM EDTSpecial Weather StatementJKLBreathitt, Lee27 min
Apr 3, 5:09 PM EDTSpecial Weather StatementJKLBreathitt, Magoffin36 min
Apr 3, 5:12 PM EDTSpecial Weather StatementJKLBath, Menifee, Montgomery, Rowan33 min
Apr 3, 5:22 PM EDTSevere Thunderstorm WarningJKLBath, Menifee, Montgomery, Morgan, Rowan23 min
Apr 3, 5:27 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe18 min
Apr 3, 5:31 PM EDTSpecial Weather StatementJKLMcCreary, Whitley29 min
Apr 3, 5:41 PM EDTFlash Flood WarningJKLBath, Elliott, Johnson, Menifee, Montgomery, Morgan and 1 more4 hr
Apr 3, 5:47 PM EDTSpecial Weather StatementJKLElliott, Menifee, Morgan43 min
Apr 3, 6:00 PM EDTSpecial Weather StatementJKLBell, Whitley45 min
Apr 3, 6:17 PM EDTSpecial Weather StatementJKLBath, Fleming, Rowan43 min
Apr 3, 6:21 PM EDTSpecial Weather StatementJKLElliott, Johnson, Martin, Morgan39 min
Apr 3, 6:27 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Martin, Morgan33 min
Apr 3, 6:43 PM EDTFlash Flood WarningJKLMartin3 hr
Apr 3, 6:57 PM EDTRiver Flood WarningJKLMagoffin13 hr
Apr 3, 7:18 PM EDTAreal Flood AdvisoryJKLBell, Knox, McCreary, Wayne, Whitley4 hr
Apr 3, 7:35 PM EDTFlash Flood WarningJKLEstill, Lee, Menifee, Powell, Wolfe3 hr
Apr 3, 7:45 PM EDTSpecial Weather StatementJKLElliott, Johnson, Magoffin, Menifee, Morgan, Powell and 1 more45 min

Nearby

Areal Flood Warnings in Kentucky, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.